Alert archive / Arizona / Red Flag Warnings in 2017
Red Flag Warning 14, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Nov 27, 2017, 3:10 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Nov 27, 2017, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2017, 3:10 AM MST (10:10 UTC)
- In effect from
- Nov 27, 2017, 11:00 AM MST
- Expired
- Nov 27, 2017, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3264 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332 WWUS85 KFGZ 271010 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 310 AM MST Mon Nov 27 2017 AZZ111-113-114-140-280000- /O.NEW.KFGZ.FW.W.0014.171127T1800Z-171128T0000Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 310 AM MST Mon Nov 27 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITY FOR PORTIONS OF NORTHEASTERN ARIZONA... The National Weather Service in Flagstaff has issued a Red Flag Warning, which is in effect from 11 AM this morning to 5 PM MST this afternoon. * AFFECTED AREA...a portion of northeastern Arizona, including the Little Colorado River Valley in Navajo and Apache County, the Hopi mesas, and the Chuska Mountains and Defiance Plateau. * 20 FOOT WIND...southwest 25 to 30 MPH. Wind gusts up to 55 MPH. Very strong wind gusts up to 65 MPH from Winslow to Dilkon. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$
1 follow-up statement
246 WWUS85 KFGZ 272352 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 452 PM MST Mon Nov 27 2017 AZZ111-113-114-140-280100- /O.EXP.KFGZ.FW.W.0014.000000T0000Z-171128T0000Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 452 PM MST Mon Nov 27 2017 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITY FOR PORTIONS OF NORTHEASTERN ARIZONA... Relative humidity levels are expected to continue to climb back above critical levels this evening. Therefore the red flag warning will be allowed to expire at 5 pm. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Nov 26, 8:59 PM MST, 6 hours 11 minutes earlier.
Area forecast discussion, Nov 26, 8:59 PM MST, 6 hours 11 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 859 PM MST Sun Nov 26 2017 .SYNOPSIS...Expect fair weather tonight. Very strong southwest winds will develop Monday as a cold front moves through the area. Dry weather weather with much cooler temperatures are in store from Tuesday through Friday. Next weekend looks cold and unsettled with a chance of precipitation. && .DISCUSSION... A number of new record highs were set again today. This looks to be the last day in the near future however, as cooling temps will take place over the next several days. Tomorrow's very windy forecast remains on track. && .PREV DISCUSSION /306 PM MST/... The forecast focus has been on tomorrows wind event and the pattern change to cold and wet next weekend. Expect fair weather across the northland this afternoon and tonight. There is a cold front and upper low moving onshore across northern California this afternoon. Progs in good agreement moving this front quickly through northern Arizona Monday afternoon and evening. For Monday, very strong southwest winds are the story. We have upgraded a few zones to a High wind Warning, including the towns of Winslow, Cameron, Kayenta, Doney Park, and Flagstaff as cross sections show 45-65 mph winds downsloping into these areas ahead of the front Monday afternoon. The Wind Advisory continues for the Yavapai county mountains and other areas along and north of the Mogollon Rim. The front to bring a slight chance of rain and snow showers to the high terrain along the Utah border late Monday. Tuesday through Friday night - Dry weather is forecast for this period. Max temperatures will be much cooler than the last few days, but still around 5-10 degrees above normal. Operational models move a shallow ridge aloft overhead on Tuesday. They then develop a closed low and move it southwestward off of Baja CA coast through Friday night. The Canadian and ECMWF progs do have SW flow aloft here Wednesday with lots of mid and high level cloud cover, GFS with light northwest flow and clear skies. Have split the difference and gone with partly cloudy sky cover. Next Saturday and Sunday - The operational and ensemble progs are coming into better agreement showing a pattern change with a cold longwave trough developing across the western U.S. It appears the closed low to open and move across southern AZ Saturday. We bumped up the chance of showers for Saturday following QPF output from WPC. Sunday (forecast day 7) could be the first taste of winter. A cold front and upper low dropping southward along the west coast Saturday form a large closed low over the desert southwest on Sunday. The location of where the upper low center sets up and cold frontal passage (CFP) timing vary, and the CFP could be Sunday night. QPF panels for Sunday are wetter than Saturday. We blended snow level from the ECMWF, GFS and Canadian models. The yield for Sunday morning gave snow levels around 6000 ft on the Kaibab Plateau, 7000 ft Flagstaff, 8000 ft White Mtns, and falling through the day. Stay tuned. && .AVIATION...For the 06Z package...Southwest winds will become very strong on Monday, with gusts in excess of 55 mph possible along an north of the Mogollon Rim. A slight chance of showers will also develop across far northern AZ after 18Z Monday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A fast-moving trough will move across the Great Basin, resulting in strong southwest winds and low relative humidities on Monday. A few light showers are possible with the passage of the trough / cold front Monday evening near the Utah border. A period of critical fire weather conditions is possible Monday afternoon across the Little Colorado River Valley and portions of NE AZ where relative humidities will be lowest. Cooler temperatures and lighter winds are expected on Tuesday. Wednesday through Friday...Generally dry, breezy and cool weather is expected through the remainder of next week. && .FGZ WATCHES/WARNINGS/ADVISORIES...High Wind Warning from 11 AM to 6 PM MST Monday FOR AZZ007-012-013-015-039. Wind Advisory from 11 AM to 6 PM MST Monday FOR AZZ004>006- 008>011-014-016-017-040. && PUBLIC...KD/DL AVIATION...KD FIRE WEATHER...BAK For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Nov 26, 1:46 PM MST, 13 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 146 PM MST Sun Nov 26 2017 AZZ004>017-039-040-271200- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- 146 PM MST Sun Nov 26 2017 This Hazardous Weather Outlook is for portions of north central Arizona...northeast Arizona and west central Arizona. .DAY ONE...Tonight Expect fair weather tonight. .DAYS TWO THROUGH SEVEN...Monday through Sunday On Monday, strong southwest winds are expected ahead of a cold front moving through northern Arizona. A High Wind Warning has been issued and the Wind Advisory remains in effect from 11 am to 6 pm Monday. Peak gusts to 55 to 65 mph are forecast. See PHXNPWFGZ for additional details. Much cooler temperatures and dry weather is expected from Monday night through Friday night. Next Saturday and Sunday, chances for colder, windy and wet weather are increasing, with perhaps the first taste of winter weather. Stay tuned. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. 41
Nearby
Red Flag Warnings in Arizona, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.